Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 28, NWS Wichita, KS

April 8, 2015Chautauqua County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2015, 1:56 PM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 1:56 PM CDT (18:56 UTC)
Expired
Apr 8, 2015, 2:45 PM CDT
In force
49 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Chautauqua County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:16 PM CDTTSTM WND GST 70Cedar Vale, KS
Apr 8, 2:17 PM CDTTSTM WND GST 60Wsw Cedar Vale, KS
Apr 8, 2:17 PM CDTTSTM WND GST 80Sedan, KSWINDS 75 TO 80 MPH. HEAVY RAIN WITH VISIBILITIES VERY LOW.
Apr 8, 2:19 PM CDTTSTM WND GST 75Cedar Vale, KSLAW ENFORCEMENT REPORTS WINDS ESTIMATES OF 70 TO 75 MPH.
Apr 8, 2:19 PM CDTHAIL 1Cedar Vale, KSLAW ENFORCEMENT REPORTS QUARTER SIZED HAIL AND WINDS OF 70 TO 75 MPH.
Apr 8, 2:30 PM CDTTSTM WND GST 80Sedan, KSWINDS 75 TO 80 MPH. HEAVY RAIN WITH VISIBILITIES VERY LOW.
Apr 8, 2:30 PM CDTHAIL 0.753 N Sedan, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 6.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS53 KICT 081856
SVRICT
KSC019-035-081945-
/O.NEW.KICT.SV.W.0028.150408T1856Z-150408T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 156 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARDY...OR
  16 MILES SOUTHEAST OF ARKANSAS CITY...MOVING NORTHEAST AT 60 MPH.

  HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...CEDAR VALE...PERU...HALE AND MAPLE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3730 9655 3730 9596 3710 9597 3700 9632
      3700 9689
TIME...MOT...LOC 1856Z 231DEG 54KT 3696 9677 

HAIL...1.50IN
WIND...60MPH

$$

COOK
5 follow-up statements
650 
WWUS53 KICT 081906
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT WED APR 8 2015

KSC019-035-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-COWLEY KS-
206 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA AND SOUTHEASTERN COWLEY COUNTIES...

AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GRAINOLA...OR 9 MILES SOUTHWEST OF CEDAR VALE...MOVING NORTHEAST AT
55 MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU...HALE AND MAPLE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3730 9655 3730 9596 3710 9597 3700 9632
      3700 9689
TIME...MOT...LOC 1906Z 232DEG 46KT 3703 9665 

HAIL...1.50IN
WIND...60MPH

$$

COOK
972 
WWUS53 KICT 081917
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT WED APR 8 2015

KSC019-035-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-COWLEY KS-
217 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA AND SOUTHEASTERN COWLEY COUNTIES...

AT 217 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CEDAR VALE...
MOVING NORTHEAST AT 60 MPH.

HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU...HALE AND MAPLE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3730 9655 3730 9596 3710 9597 3700 9632
      3700 9689
TIME...MOT...LOC 1917Z 239DEG 51KT 3711 9647 

HAIL...1.50IN
WIND...70MPH

$$

COOK
874 
WWUS53 KICT 081924
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
224 PM CDT WED APR 8 2015

KSC019-035-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-COWLEY KS-
224 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA AND SOUTHEASTERN COWLEY COUNTIES...

AT 224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CEDAR VALE...MOVING NORTHEAST AT 60 MPH.

HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU...HALE AND MAPLE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3730 9655 3730 9596 3710 9597 3700 9632
      3700 9689
TIME...MOT...LOC 1924Z 239DEG 51KT 3716 9636 

HAIL...1.50IN
WIND...70MPH

$$

COOK
662 
WWUS53 KICT 081925
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 PM CDT WED APR 8 2015

KSC035-081935-
/O.CAN.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
COWLEY KS-
225 PM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3730 9651 3730 9596 3710 9597 3700 9632
      3700 9652
TIME...MOT...LOC 1925Z 239DEG 51KT 3716 9635 

$$

KSC019-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-
225 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA COUNTY...

AT 225 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF CEDAR VALE...MOVING NORTHEAST AT 60 MPH.

HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU AND HALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3730 9651 3730 9596 3710 9597 3700 9632
      3700 9652
TIME...MOT...LOC 1925Z 239DEG 51KT 3716 9635 

HAIL...1.50IN
WIND...70MPH

$$

COOK
481 
WWUS53 KICT 081932
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT WED APR 8 2015

KSC019-081945-
/O.CON.KICT.SV.W.0028.000000T0000Z-150408T1945Z/
CHAUTAUQUA KS-
232 PM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHAUTAUQUA COUNTY...

AT 231 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF MOLINE TO NEAR SEDAN TO NEAR
PERU...MOVING NORTHEAST AT 60 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...PING PONG SIZE HAIL AND 80 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE 
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND 
         POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
SEDAN...CEDAR VALE...PERU AND HALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
 
&&

LAT...LON 3730 9651 3730 9596 3710 9597 3700 9632
      3700 9652
TIME...MOT...LOC 1931Z 236DEG 53KT 3729 9635 3716 9622 3704 9611 

HAIL...1.50IN
WIND...80MPH

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 12:43 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 8, 12:43 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1243 PM CDT WED APR 8 2015

.MESOSCALE DISCUSSION...
ISSUED AT 1245 PM CDT WED APR 8 2015

FRONT NOW DRIFTING SOUTHEAST AND IS LOCATED FROM KK68-KWDG.
INSPECTION OGT HE WSR-88D DATA SHOWS THE FRONT FROM ROSALIA-
MULVANE-BLUFF CITY. INFLECTION POINT SEEMS TO HAVE DEVELOPED NEAR
MULVANE.

FIRST ROUND OF CONVECTION NOW MOVING ACROSS NORTHERN OKLAHOMA AND
INCREASING IN INTENSITY. THE LATEST HRRR/RAP RUNS SHOW THIS WELL
AND BRING CONVECTION NORTHEAST FROM THAT LOCATION. THE MAIN THREAT
CONTINUES TO BE LARGE HAIL AND WIND DAMAGE. THE LARGE HAIL
PARAMETER DOES SUGGEST SIGNIFICANT HAIL POTENTIAL.

THE RAP CONTINUES TO SHOW A RETROGRADING BOUNDARY WITH A
SIGNIFICANT INCREASE OF LOW LEVEL CAPE. THIS IN CONJUNCTION WITH
THE INCREASE IN SHEAR FROM THE INCOMING DISTURBANCE COUPLED WITH
THE LOW LEVEL JET WILL PRODUCE A SCENARIO VERY FAVORABLE FOR
TORNADIC SUPERCELLS.

WHAT HAS BEEN CONSISTENT HAS BEEN THE CONTINUED FOCUS ON AN AREA
THAT INCLUDES COWLEY...SUMNER...AND SOUTHERN BUTLER COUNTIES WHERE
THESE SIGNIFICANT INGREDIENTS ALL COME TOGETHER. THIS IS ONLY NWP
GUIDANCE...BUT THE CONSISTENCY HAS REMAINED AND IS WORTH
MENTIONING.

MOREOVER...THE RAP CONTINUES TO SHOW A HIGH LIKELIHOOD OF
TORNADOES CONTINUING AFTER DARK. PRETTY GOOD CONFIDENCE IN THIS
SCENARIO.

KRC

&&

.SYNOPSIS...
ISSUED AT 332 AM CDT WED APR 8 2015

WATER VAPOR IMAGERY SHOWS A STRONG SHORTWAVE TRACKING OVER THE
CENTRAL GREAT BASIN. AT THE SURFACE...LOW PRESSURE IS SITUATED
OVER SE CO WITH THE SYNOPTIC FRONT STRETCHING FROM JUST NORTH OF
KGAG TO BETWEEN KCNU AND KPPF. MEANWHILE...A LOSE DRYLINE EXTENDS
ACROSS THE OK PANHANDLE AND INTO WEST TX.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 332 AM CDT WED APR 8 2015

ELEVATED STORMS DEVELOPED A COUPLE HOURS AGO OVER THE FLINT HILLS
IN RESPONSE TO A RAPID INCREASE IN MOISTURE TRANSPORT IN THE
850-700MB LAYER. THIS ACTIVITY SHOULD FOR THE MOST PART STAY
NORTHEAST OF THE FORECAST AREA.

SIGNIFICANT SEVERE STORMS STILL LOOK LIKELY THIS AFTERNOON AND
EVENING. CURRENTLY HAVE A LEAN TO THE RAP13 DUE TO ITS PERFORMANCE
WITH THE CONVECTION THAT OCCURRED OVER THE LAST SEVERAL HOURS OVER
SE KS. IN ADDITION...IT SEEMS TO BE DOING A DECENT JOB CAPTURING
THE CURRENT ELEVATED CONVECTION. THE GFS LIFTS THE WARM FRONT
MUCH FURTHER NORTH COMPARED TO THE NAM AND RAP WITH THE FRONT
ALONG I-70. MEANWHILE THE RAP AND NAM LIFT THE FRONT TO JUST NORTH
OF KICT TO SOUTH OF KSLN.

CURRENT THINKING IS THAT THE TRIPLE POINT BY LATE AFTERNOON WILL
BE SITUATED JUST SOUTHWEST OF THE FORECAST AREA NEAR OR JUST NORTH
OF KGAG WITH THE SYNOPTIC FRONT EXTENDING TO THE NORTHEAST NEAR
KICT AND THEN TO NEAR KEMP. WATER VAPOR IMAGERY SHOWS A LEAD
IMPULSE/JET MAX OVER NORTHERN BAJA. EXPECTING STORMS TO DEVELOP
NEAR THE TRIPLE POINT AS THIS FEATURE MOVES OUT OF THE SOUTHERN
HIGH PLAINS. ADDITIONAL DEVELOPMENT CAN THEN BE EXPECTED NORTHEAST
ALONG THE SYNOPTIC FRONT. IT SEEMS WITH EACH MODEL RUN THE DEEP
LAYER SHEAR HAS INCREASED SLIGHTLY AND THE 00Z RUNS WERE NO
EXCEPTION...WITH AROUND 50KTS OF 0-6KM SHEAR AND 65-80KTS OF
0-8KM SHEAR OVER SOUTH CENTRAL KS. THESE SHEAR VALUES WILL COMBINE
WITH 2000-3000J/KG OF CAPE TO ALLOW ANY STORM THAT DEVELOPS TO
QUICKLY BECOME SEVERE. THE SCARY PART IS THAT WITH THE
RETREATING DRYLINE AFTER 00Z...THE ENVIRONMENT ACTUALLY BECOMES
MORE FAVORABLE AFTER DARK AS WINDS BACK AND THE LOW LEVEL JET GETS
GOING. SO NOT OUT OF THE QUESTION TO GET A TORNADO AFTER DARK OVER
SOUTH CENTRAL KS. THE BEST TORNADO POTENTIAL TONIGHT LOOKS TO BE
SOUTH OF HIGHWAY 50 AND WEST OF HIGHWAY 99. IF THE NAM AND RAP13
VERIFIES...SEVERE STORMS OVER CENTRAL KS WOULD BE LESS LIKELY.

BY 12Z THU...THE SHORTWAVE WILL BE TRACKING ACROSS NORTHERN
KS/NEBRASKA WITH THE SYNOPTIC FRONT CATCHING UP TO THE DRYLINE AND
SURGING EAST. WHILE THERE MAYBE SOME REMNANT STORMS OVER SE KS
AROUND SUNRISE...THE BULK OF THE ACTIVITY AFTER 15Z THU WILL BE
EAST OF THE FORECAST AREA. IT NOW LOOKS LIKE THE BETTER CHANCES
FOR PRECIP ON THE BACKSIDE OF THIS SYSTEM SHOULD STAY NORTH OF THE
FORECAST AREA THU.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 332 AM CDT WED APR 8 2015

A LARGE AREA OF HIGH PRESSURE WILL ENCOMPASS THE PLAINS FOR FRI
WITH TEMPS FINALLY GETTING BACK TO SEASONAL VALUES. BOTH THE GFS
AND ECMWF BRING A SOUTHERN STREAM SYSTEM OUT OF THE BAJA REGION
AND INTO WEST TX BY SUN EVENING. WARM ADVECTION AHEAD OF THIS
SYSTEM MAY BRING SOME SCATTERED SHOWERS AND STORMS SAT BUT THE
BETTER PRECIP CHANCES LOOK TO ARRIVE SUN NIGHT AND CONTINUE
THROUGH MON WHEN THE IMPULSE LIFTS ACROSS THE PLAINS. THE GFS HAS
THIS FEATURE QUITE A BIT FURTHER WEST COMPARED TO THE ECMWF WHICH
RESULTS IN THE ECMWF BEING THE WETTER SOLUTION.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1208 PM CDT WED APR 8 2015

CONVECTION NOW DEVELOPING OVER OKLAHOMA WILL MOVE NORTHEAST INTO
THE AIRSPACE AND CONTINUE WITH SEVERAL ROUNDS THROUGH 6Z. THIS
WILL AFFECT ALL AIRPORTS AND FIELDS ALONG AND SOUTHEAST OF KSLN-
KVNX. THESE STORMS WILL BE SEVERE AND SHOULD BE AVOIDED.

FOG...WHICH CONTINUES TO AFFECT KHUT...KRSL...KSLN HAS BEEN SLOW
TO BURN OFF. THINK IT SHOULD BE GONE BY 21Z. VFR CONDITIONS SHOULD
PERSIST THROUGH 03Z...WITH FOG REDEVELOPMENT THERE POSSIBLE
THROUGH 12Z.

THE COLD FRONT WILL CLEAR THE AREA BY 14Z.

&&

.FIRE WEATHER...
ISSUED AT 332 AM CDT WED APR 8 2015

MAIN FIRE WEATHER CONCERNS LOOK TO ON THURSDAY.

EVEN WITH PLENTY OF LOW LEVEL MOISTURE...VERY HIGH FIRE DANGER
WILL BE IN PLACE OVER SOUTH CENTRAL AND SE KS DUE TO GUSTY SOUTH
WINDS. HOWEVER...THE CRITICAL FIRE WEATHER DAY LOOKS TO BE THU.
THIS IS WHEN STRONG NW WINDS WILL BE IN PLACE BY THE AFTERNOON
HOURS ALONG WITH RH'S IN THE 35-45% RANGE. WIND SPEEDS THU
AFTERNOON WILL BE IN THE 20-30 MPH RANGE WITH HIGHER GUSTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  56  71  38 /  30  30  10   0
HUTCHINSON      75  52  67  37 /  30  20  10   0
NEWTON          77  54  67  38 /  40  30  10   0
ELDORADO        83  60  69  40 /  40  40  10  10
WINFIELD-KWLD   85  61  72  41 /  40  30  10   0
RUSSELL         64  46  63  35 /  20  20  10  10
GREAT BEND      69  46  64  35 /  20  10  10   0
SALINA          67  50  65  35 /  30  30  20  10
MCPHERSON       70  51  66  36 /  30  30  10  10
COFFEYVILLE     82  65  76  43 /  40  40  30  10
CHANUTE         78  64  73  41 /  40  50  30  10
IOLA            78  63  72  40 /  40  50  30  10
PARSONS-KPPF    81  64  74  42 /  40  50  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 8, 1:12 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
112 PM CDT WED APR 8 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
112 PM CDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL OKLAHOMA VERY
EARLY THIS AFTERNOON AND MOVE NORTHEAST. THESE WILL AFFECT AREAS
ALONG AND EAST OF THE KANSAS TURNPIKE BEGINNING AFTER 2 PM. VERY
LARGE HAIL TO BASEBALLS AND WINDS TO 75 MPH ARE POSSIBLE WITH
THESE STORMS.

ADDITIONAL STORMS WILL DEVELOP ACROSS SOUTH-CENTRAL KANSAS THIS
EVENING AROUND 5 TO 7 PM. THESE WILL OCCUR AS CONDITIONS MOVE
TOWARD A VERY FAVORABLE ENVIRONMENT FOR TORNADOES...SOME OF WHICH
MAY BE SIGNIFICANT. THESE STORMS WILL ALSO INCLUDE THE POTENTIAL
FOR BASEBALL SIZE HAIL AND 70 MPH WINDS. THIS TORNADO THREAT WILL
CONTINUE AFTER DARK AS THE STORMS MOVE NORTHEAST INTO EASTERN
KANSAS.

VERY HIGH FIRE DANGER WILL BE IN PLACE THIS AFTERNOON FOR
LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STORMS WILL BE POSSIBLE OVER FAR SOUTHEAST KANSAS THURSDAY
WITH A FEW STRONG STORMS POSSIBLE. STORMS WILL THEN RETURN TO THE
FORECAST FOR SATURDAY THROUGH THE WEEKEND.

VERY HIGH FIRE DANGER WILL OVERSPREAD THE ENTIRE AREA FOR THURSDAY
AFTERNOON DUE TO GUSTY NORTHWEST WINDS AND AGAIN SATURDAY
AFTERNOON FOR CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING
FOR ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC

In the hours before

Special weather statement, Apr 8, 1:48 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
148 PM CDT WED APR 8 2015

KSZ093-098-081945-
CHAUTAUQUA KS-COWLEY KS-
148 PM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES EAST OF
  NEWKIRK...OR 13 MILES SOUTHEAST OF ARKANSAS CITY... MOVING
  NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.  WITH THESE STORMS INTENSIFYING...SEVERE
STORMS MAY BE LIKELY...WHICH WOULD RESULT IN LARGE HAIL AND DAMAGING
WIND.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...CEDAR VALE...DEXTER...PERU...CHAUTAUQUA...ELGIN...
  NIOTAZE...HALE AND MAPLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

A WARNING MAY BE NEEDED WITH THIS STORM IF IT MAINTAINS INTENSITY AND
MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER
THREATENS.

&&

LAT...LON 3729 9666 3730 9596 3700 9597 3700 9701
TIME...MOT...LOC 1844Z 230DEG 54KT 3689 9692

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:33 PM CDTSpecial Weather StatementICTWilson27 min
Apr 7, 8:43 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson47 min
Apr 7, 8:49 PM CDTSpecial Weather StatementICTAllen11 min
Apr 7, 9:02 PM CDTTornado WarningICTNeosho, Wilson28 min
Apr 7, 9:29 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson46 min
Apr 7, 9:38 PM CDTSpecial Weather StatementICTAllen22 min
Apr 7, 10:04 PM CDTAreal Flood WarningICTNeosho, Wilson5 hr
Apr 7, 10:16 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson29 min
Apr 7, 10:45 PM CDTTornado WarningICTLabette, Montgomery, Neosho, Wilson30 min
Apr 7, 11:14 PM CDTTornado WarningICTLabette, Montgomery31 min
Apr 7, 11:41 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson49 min
Apr 8, 12:25 AM CDTSevere Thunderstorm WarningICTLabette50 min
Apr 8, 12:29 AM CDTAreal Flood WarningICTLabette5 hr
Apr 8, 5:09 AM CDTSpecial Weather StatementICTNeosho36 min
Apr 8, 5:17 AM CDTSevere Thunderstorm WarningICTAllen, Neosho28 min
Apr 8, 1:48 PM CDTSpecial Weather StatementICTChautauqua57 min
Apr 8, 2:35 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson55 min
Apr 8, 3:06 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson39 min
Apr 8, 3:18 PM CDTSevere Thunderstorm WarningICTAllen, Woodson42 min
Apr 8, 3:42 PM CDTSevere Thunderstorm WarningICTAllen, Neosho21 min
Apr 8, 3:58 PM CDTSevere Thunderstorm WarningICTAllen17 min
Apr 8, 4:47 PM CDTSpecial Weather StatementICTChautauqua28 min
Apr 8, 5:05 PM CDTSpecial Weather StatementICTGreenwood25 min
Apr 8, 5:26 PM CDTSpecial Weather StatementICTGreenwood34 min
Apr 8, 5:40 PM CDTSpecial Weather StatementICTKingman35 min
Apr 8, 5:50 PM CDTSevere Thunderstorm WarningICTKingman, Reno22 min
Apr 8, 6:00 PM CDTSpecial Weather StatementICTWilson30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.